WARSAW ORTHOPEDICS CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Back to Search Results |
| Catalog Number |
651000065 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Pain (1994)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Outcome: other: pain.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported via patient call that on an unknown date, patient underwent unknown surgery at l4.L5 and s1.The implanted rods had broken, post-operatively.On (b)(6) 2019: the patient was presented with the following pre-op diagnosis: i.Lumbar radiculopathy.Ii.Lumbar stenosis.Iii.Sp ondylosis iv.Spondylolysis v.Foraminal stenosis and underwent following procedures: i.L5-s1 anterior oblique lumbar interbody fusion with peek cage, autograft and allograft.Ii.L4-l5 anterior oblique lumbar interbody fusion with peek cage, autograft and allograft.Iii.Posterolateral fusion l4-s1.As per op-notes, ¿a 10# blade two finger-breadths below the asis.The aponeurosis of the abdominal wall is s identified and bluntly dissected.We then identified the peritoneum.This was teased down with blunt dissection.We then continued to mobilize the peritoneum medially.Once the peritoneum was sufficiently mobilized, we placed a 3 arm retractor.The retractors were placed.The annulus was incised.The bone and disc material were then removed posteriorly in order to access the disk space.Curette and pituitaries were used for disk space.The alignment at l5-s1 was good after the trial was placed.A peek interbody spacer was packed with autograft as well as rhbmp2.This was inserted into disc space and 2 screws were inserted into both l5 and s1.The incision was then closed after being irrigated by dr.(b)(6).The physician made a separate anterior oblique incision was made in the abdomen.A retroperitoneal exposure was performed using sequential dilation.The l4-5 disk space was identified.The appropriate disk level was confirmed.The disk was removed.Endplates were endplates for fusion.A peek cage was placed.This was packed with morselized allograft and rhbmp2.The patient was then flipped and placed prone on a jackson table.The left side percutaneous pedicle screws were placed l4-s1 using stealth navigation.These were screws.The right sided l4-s1 pedicle screws were cannulated to be placed later.Next, the transverse processes and ala were decorticated l4-s1.The rods were placed bilaterally.The locking screws were placed.Bone graft was placed in the posterior lateral gutter.Wounds were irrigated copiously.The fascia was closed.The subcutaneous tissues were closed.Exparel was placed.The skin was closed.The percutaneous incisions were closed in similar fashion.The patient went to hospital for elective lumbar spine surgery to help relieve her radiculopathy and stenosis symptoms.She underwent a l4-s1 olif and left psf.After the surgery she was transferred to the orthopaedic floor for post-operative pain management, physical therapy evaluation and mobility assistance, and acute health monitoring and care via nursing and provider staff.On post-op day#2 she was cleared to be discharged home with her family.
Additional Manufacturer Narrative
Additional information received: b5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
(b)(6) 2020: the patient underwent ct lumbar spine without contrast material.Impressions: 1) anterior and posterior lumbar interbody fusion l4-s1.No definite vertebral body ankylosis at either level.Possible partial fusion of the posterior elements.2) fractured left pedicle screw at s1.Otherwise, no obvious hardware failure or loosening.The patient underwent mri lumbar spine without intravenous contrast.Impressions: 1) previous posterior lumbosacral fusion spanning the l4-l5-s1 levels.The proximal left s1 screw is broken as better seen on the earlier ct lumbar spine exam.2) previous alif at the l5-s1 levels as well as disc space prosthesis at the l4-l5 level.3) mild lumbar spinal canal stenosis at the l3-l4, l4-l5 and l5-s1 levels.4) mild to moderate right l5-s1 neural foraminal stenosis.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Updated received on 14 may 2020: patient¿s demographics: height- 5ft 4in, weight- 175 lbs.It was reported that on: (b)(6) 2018: the patient¿s history, physical exam, and imaging findings are consistent with left lumbar radiculopathy.The findings documented above correspond with stenosis.The patient's spondylolisthesis is contributing to the problem.The patient reports that this condition is significantly impacting their quality of life, and interfering with activities of daily living.X-ray of lower spine 4 view (lumbar spine: ap, lateral, flexion extension).(b)(6) 2018: x-ray was performed.L4-5: disc bulge, facet hypertrophy, and ligamentum hypertrophy results in moderate canal narrowing and mild bilateral lateral recess stenosis.L5-s1: disc bulge, facet hypertrophy, and ligamentum hypertrophy results in mild canal narrowing and moderate bilateral lateral recess stenosis.(b)(6)2018: the patient had an mri lumbar from "optimal imaging sj.(b)(6)2019: rhbmp-2 with left unilateral laminectomies, facetectomies, foraminotomies and mis instrumented spinal fusion at l4-s1.She had an l4-s1 olif with doctor.She was noted to had a left s1 pedicle screw fracture.Pain is worst felt bilaterally.Since the last visit the symptoms have worsened.The patient reports that this condition is significantly impacting their quality of life, and interfering with activities of daily living.(b)(6) 2019: operative notes- post-op diagnosis: lumbar radiculopathy, lumbar stenosis and spondylosis.(b)(6) 2019: the patient reports pain in the cervical spine and into the bilateral scapula.Lumbar and cervical x-rays were performed.(b)(6) 2019: patient had an mri of the cervical spine w/o dye was performed and right c8 foraminal narrowing.Chronic appearing myel omalacia on the dorsal cord at c6-7.Lumbar and cervical x-rays performed today.(b)(6) 2019: ct was performed and directly visualized and reviewed with the patient.Radiology report obtained and reviewed.S/p l4-s1 anterior/ posterior fusion.Fracture of the left s1 pedicle screw.(b)(6) 2019: patient followed up for oblique lateral lumbar interbody fusion (olif).Lumbar fusion and to discuss cervical ct and mri results.She has been to the ed for pain from scar tissue around her incision.She is 6 months post-operative of her lumbar fusion.Patient had lumbar and cervical x-rays.The patient reports pain in the cervical spine and into the bilateral scapula.She had an anterior-posterior fusion 6 months ago, and she has 1 broken screw at the lumbosacral junction.She still has multiple remaining screws from her anterior-posterior surgery, and the overall alignment continues to look good.We'll continue to allow the interbody spacers to heal.As long as none of the other screws fracture, her fusion will be fine.She had primarily cervical facet pain.She also has some foraminal narrowing at c7 and c8.(b)(6) 2019: patient followed up for chief complaint of mid back pain, bilateral back pain radiating into lower extremity, bilateral neck pain radiating into upper extremity.The patient seen today in consultation at the request of doctor for 6 month h/o low back pain into the right lower extremity, and neck pain radiating to right upper extremity.She was in need of left si joint injection, and pain medication management.She has some residual chronic myelomalacia seen at c6-7 her most current mri.(b)(6) 2019: patient visited for left sacroiliac joint injection- diagnostically positive.Sacroiliac joint intra-articular injection under fluoroscopic guidance on left side.She is having some right-sided pain, patient says she had x-rays done and she was told she had some hardware failure on the right side as well.Low back pain radiating to right lower extremity, neck pain radiating into right upper extremity.She reports numbness and tingling.(b)(6) 2019: patient came for a follow-up after diagnostic right c4, c5, c6 medial branch blocks-diagnostically negative.Diagnostic right c4, c5, c6 medial branch blocks (c4-5 and c5-6 facet joints).Patient underwent cervical diagnostic facet medial branch blocks under fluoroscopic guidance at c4, c5, c6 and diagnosed with facet arthropathy, facetogenic pain.Due to the pedicle screw fracture, doctor just wants her to walk for the current time which she is doing.He does not want her to engage in any physical therapy yet.She is wearing her back brace as instructed.Right diagnostic c4, c5, c6 medial branch blocks, if diagnostically positive would proceed to radiofrequency ablation.C7-t1: mild right c8 foraminal narrowing from uncinate spur (b)(6) 2019: patient came for follow-up of cervical spondylosis.Impression: left sacroiliitis.Patient returns for follow-up, the c ervical medial branch blocks did not give her any sustained pain relief it was significant enough to proceed to radiofrequency ablation.Doctor going to try cervical epidural, to target her pain that is radiating into the left upper extremity (b)(6) 2020: patient came for a follow up and diagnosed with cervical radiculitis and cervical disc disorder without myelopathy at c7-t1 interlaminar epidural and some improvement after injection.Left c7, right c8 foraminal stenosis, cervical spinal stenosis, cervicalgia.She reports about 3 weeks of relief.Patient complaining most today of low back pain radiating to bilateral lower extremities.Her pcp referred her to see a neurosurgeon for a second opinion on her low back.Patient denies any recent infection, fever, or antibiotic usage.Patient denies any recent changes to their health.The patient underwent cervical interlaminar epidural steroid injection with fluoroscopic guidance at c7-t1.(b)(6) 2020: there are five lumbar type vertebral bodies.That patient was status post posterior lumbar interbody fusion l4-s1.L4-l5 mild bilateral neural foraminal narrowing due to disc bulge and facet osteophyte.